Alert archive / Ohio / Special Marine Warnings in 2002
Special Marine Warning 95, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Sep 20, 2002, 3:27 PM EDT. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2002, 3:27 PM EDT (19:27 UTC)
- Expired
- Sep 20, 2002, 4:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Sep 20, 2:02 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 20, 2:02 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 202 PM EDT FRI SEP 20 2002 SURFACE FRONTAL SYSTEM WILL BE THE FOCUS OF THE FORECAST PACKAGE. THE AVN/ETA FAIRLY SIMILAR IN THE TIMING AND STRENGTH OF THE SYSTEM. STRONG UPPER LEVEL DIVERGENCE OVER THE CWA IN BETWEEN 00Z AND 06Z WILL LEAD TO WIDESPREAD PCPN. WITH HIGH DEWPOINTS/PRECIP WATER VALUES WILL ADD WORDING RAIN MAY BE HEAVY AT TIMES IN NW AREAS. CATEGORICAL POPS OVER THE CWA TONIGHT...MAINLY LATE EVENING AND AFTER MIDNIGHT IN THE EAST. SVR WEATHER A POSSIBILITY WITH STRONG LOW LEVEL SHEAR AND SUFFICIENT INSTABILITY...PARTICULARLY NW OH. THE SURFACE FRONTAL PASSAGE WILL NOT OCCUR OVER THE EASTERN PART OF THE CWA UNTIL AFT 12Z SAT. I WILL KEEP LIKELY POPS OVER NW PA AND CHC POPS OVER ERN OH FOR THE MORNING HOURS ON SAT. I WILL GRADUALLY REMOVE PCPN EAST TO WEST THROUGH THE AFTERNOON. COOLER AIR WILL FILTER INTO THE AREA ON SUNDAY AS A SERIES OF SHORT WAVES BEGIN TO MOVE THROUGH THE REGION. ATMOSPHERE WILL REMAIN FAIRLY DRY AS MANY OF THESE SHORTWAVES. SUFFICIENT MOISTURE AND DYNAMICS EXIST OVER THE AREA SUNDAY NIGHT TO INTRODUCE CHC POPS FOR THE FORECAST AREA. IN THE EXTENDED A FRONTAL PASSAGE WILL OCCUR TUESDAY AND THURSDAY OF NEXT WEEK. THE MRF SHOW LITTLE MOISTURE WITH THESE FRONTAL PASSAGES. I WILL KEEP TUESDAY DRY AS PER CURRENT FORECAST...HOWEVER I WILL ADD CHC POP FOR THURSDAY AS MOISTURE AND DYNAMICS ARE A LITTLE MORE FAVORABLE FOR PCPN. GUIDANCE TEMPS LOOK FAIRLY REASONABLE. I WILL UP POP CHANCES FOR TONIGHT. .CLE... OH...NONE. PA...NONE. GTG
In the hours before
Special weather statement, Sep 20, 11:55 AM EDT, 3 hours 32 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-210200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1155 AM EDT FRI SEP 20 2002 THE NATIONAL SEVERE STORM FORECAST CENTER IN NORMAN OKLAHOMA HAS INDICATED THAT SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTHERN OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON AND EARLY TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE FROM DAMAGING STRAIGHT LINE WINDS. WARM AND MOIST SOUTHERLY WINDS WILL CONTINUE OVER THE REGION TODAY. THESE WINDS WILL CAUSE THE ATMOSPHERE TO BECOME VERY UNSTABLE. AN APPROACHING COLD FRONT AND STRONG WINDS A FEW THOUSAND FEET ABOVE THE SURFACE COMBINED WITH THE UNSTABLE ATMOSPHERE MAY CAUSE THUNDERSTORMS TO DEVELOP THIS AFTERNOON. IF THUNDERSTORMS DO DEVELOP...A FAVORABLE WIND PROFILE EXISTS FOR THE STORMS TO FORM INTO A SQUALL LINE. DAMAGING STRAIGHT LINE WINDS COULD RESULT FROM SUCH A SQUALL LINE. SKYWARN ACTIVATION MAY BE NEEDED LATER TODAY. KUBINA/SEM
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 3:27 PM EDT | Special Marine Warning | CLE | 63 min | |
| Sep 20, 3:41 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 49 min |
| Sep 20, 4:02 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 43 min |
| Sep 20, 6:01 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Sandusky | 44 min |
| Sep 20, 6:14 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 46 min |
| Sep 20, 6:21 PM EDT | Special Marine Warning | CLE | 114 min |
Nearby
Special Marine Warnings in Ohio, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.